# SDR 2019FA0000307

- Difficulty date: September 15, 2019
- Submitted: September 17, 2019
- Operation: General aviation
- Aircraft: N7920B
- Make and model: Cessna 172
- Aircraft time: 4,850 hours
- Engine: Cont O300B
- Engine time: 1,560 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder Head
- Condition: Separated
- Location: Engine
- Part time: 1,400 hours
- Component: Engine, Cont, O300B
- Stage of operation: CR
- How discovered: O
- Nature of condition: E, R
- Precautionary procedure: A

## Discrepancy

CYLINDER FAILURE, #5 CYLINDER COMPLETE BARREL SEPARATION AT THE THREADS INTO THE HEAD IN FLIGHT.  AIRCRAFT WAS ABLE TO RETURN TO THE FIELD AND LAND SAFELY.  SUBSEQUENT REMOVAL FOUND THE BAFFLING HAD KEPT THE HEAD FROM FALLING OFF THE AIRPLANE, ONLY 1/3 OF THE WRIST PIN WAS STILL HELD WITHIN THE BARREL, IF IT HAD FAILED ANY LOWER, IT COULD HAVE CAME OUT. PICTURES SUBMITTED TO FSDO.
